Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 100, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 24, 2016, 2:44 PM PDT. It took effect at Oct 24, 2016, 3:00 PM PDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 2:44 PM PDT (21:44 UTC)
- In effect from
- Oct 24, 2016, 3:00 PM PDT
- Expired
- Oct 26, 2016, 9:00 PM PDT
- In force
- 54 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
152 WHUS76 KEKA 242144 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PDT MON OCT 24 2016 PZZ455-470-475-250545- /O.CON.KEKA.GL.W.0054.000000T0000Z-161024T2200Z/ /O.NEW.KEKA.SC.Y.0100.161024T2200Z-161026T0300Z/ /O.NEW.KEKA.GL.A.0029.161026T0300Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 PM PDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WINDS...S 15 TO 25 KT THROUGH TUESDAY IN THE OUTER WATERS. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT. * WAVES...W 12 TO 16 FT AT 13 SECONDS TONIGHT THROUGH TUESDAY...HIGHEST IN THE OUTER WATERS. STEEP SOUTHERLY WAVES WILL BUILD TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-250545- /O.CON.KEKA.GL.W.0054.000000T0000Z-161024T2200Z/ /O.NEW.KEKA.SC.Y.0100.161024T2200Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 244 PM PDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. * WINDS...S 10 TO 20 KT GUSTING TO 30 KT THROUGH TUESDAY. * WAVES...W AT 13 FT EVERY 13 SECONDS THROUGH TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
415 WHUS76 KEKA 250331 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 PM PDT MON OCT 24 2016 PZZ455-470-475-251145- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161026T0300Z/ /O.CON.KEKA.GL.A.0029.161026T0300Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 831 PM PDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WINDS...S 15 TO 25 KT THROUGH TUESDAY IN THE OUTER WATERS. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT. * WAVES...W 12 TO 16 FT AT 13 SECONDS TONIGHT THROUGH TUESDAY... HIGHEST IN THE OUTER WATERS. STEEP SOUTHERLY WAVES WILL BUILD TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-251145- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 831 PM PDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...S 10 TO 20 KT GUSTING TO 30 KT THROUGH TUESDAY. * WAVES...W AT 13 FT EVERY 13 SECONDS THROUGH TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
660 WHUS76 KEKA 250956 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PDT TUE OCT 25 2016 PZZ455-470-475-251800- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161026T0300Z/ /O.CON.KEKA.GL.A.0029.161026T0300Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... * WINDS...S 15 TO 25 KT THROUGH TUESDAY IN THE OUTER WATERS. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT. * WAVES...W 12 TO 16 FT AT 13 SECONDS TONIGHT THROUGH TUESDAY... HIGHEST IN THE OUTER WATERS. STEEP SOUTHERLY WAVES WILL BUILD TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-251800- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...S 10 TO 20 KT GUSTING TO 30 KT THROUGH TUESDAY. * WAVES...W AT 13 FT EVERY 13 SECONDS THROUGH TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
423 WHUS76 KEKA 251537 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 AM PDT TUE OCT 25 2016 PZZ455-470-475-252345- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161026T0300Z/ /O.UPG.KEKA.GL.A.0029.161026T0300Z-161026T1800Z/ /O.NEW.KEKA.GL.W.0055.161026T0300Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM WEDNESDAY... * WINDS...S 15 TO 25 KT THROUGH TUESDAY IN THE OUTER WATERS. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT. * WAVES...W 12 TO 16 FT AT 13 SECONDS TONIGHT THROUGH TUESDAY... HIGHEST IN THE OUTER WATERS. STEEP SOUTHERLY WAVES WILL BUILD TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-252345- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 837 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY... * WINDS...S 10 TO 20 KT GUSTING TO 30 KT THROUGH TUESDAY. * WAVES...W AT 13 FT EVERY 13 SECONDS THROUGH TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
035 WHUS76 KEKA 252243 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 343 PM PDT TUE OCT 25 2016 PZZ455-470-475-260645- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161026T0300Z/ /O.CON.KEKA.GL.W.0055.161026T0300Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 343 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM WEDNESDAY... * WINDS...SE TO S INCREASING TO 25 TO 35 KT. OCCASIONAL GUSTS TO NEAR 50 KT IN THE N OUTER WATERS TONIGHT...OTHERWISE GUSTS TO 45 KT THROUGH WEDNESDAY MORNING. * WAVES...SHORT PERIOD S WAVES BUILDING TO 11 TO 14 FT OFFSHORE AND 7 TO 10 FT NEAR SHORE AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-260645- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 343 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT. OCCASIONAL GUSTS TO 40 KT NEAR CAPE MENDOCINO AND 30 KT ELSEWHERE. WINDS DIMINISHING WEDNESDAY EVENING. * WAVES...SHORT PERIOD SW WAVES BUILDING TO 7 TO 10 FT AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
138 WHUS76 KEKA 260346 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 PM PDT TUE OCT 25 2016 PZZ455-470-475-261200- /O.CON.KEKA.GL.W.0055.000000T0000Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 846 PM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WINDS...SE TO S INCREASING TO 25 TO 35 KT. OCCASIONAL GUSTS TO NEAR 50 KT IN THE N OUTER WATERS TONIGHT...OTHERWISE GUSTS TO 45 KT THROUGH WEDNESDAY MORNING. * WAVES...SHORT PERIOD S WAVES BUILDING TO 11 TO 14 FT OFFSHORE AND 7 TO 10 FT NEAR SHORE AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-261200- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 846 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT. OCCASIONAL GUSTS TO 40 KT NEAR CAPE MENDOCINO AND 30 KT ELSEWHERE. WINDS DIMINISHING WEDNESDAY EVENING. * WAVES...SHORT PERIOD SW WAVES BUILDING TO 8 TO 11 FT AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
832 WHUS76 KEKA 260954 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 AM PDT WED OCT 26 2016 PZZ455-470-475-261800- /O.CON.KEKA.GL.W.0055.000000T0000Z-161026T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 254 AM PDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...SE TO S INCREASING TO 25 TO 35 KT. OCCASIONAL GUSTS TO NEAR 50 KT IN THE N OUTER WATERS TONIGHT...OTHERWISE GUSTS TO 45 KT THROUGH WEDNESDAY MORNING. * WAVES...SHORT PERIOD S WAVES BUILDING TO 11 TO 14 FT OFFSHORE AND 7 TO 10 FT NEAR SHORE AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-261800- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 254 AM PDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SE TO S INCREASING TO 15 TO 25 KT. OCCASIONAL GUSTS TO 40 KT NEAR CAPE MENDOCINO AND 30 KT ELSEWHERE. WINDS DIMINISHING WEDNESDAY EVENING. * WAVES...SHORT PERIOD SW WAVES BUILDING TO 8 TO 11 FT AT 9 SECONDS TONIGHT. SHORT PERIOD WAVES SUBSIDING WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
802 WHUS76 KEKA 261550 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 AM PDT WED OCT 26 2016 PZZ455-470-475-262200- /O.EXT.KEKA.GL.W.0055.000000T0000Z-161026T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 AM PDT WED OCT 26 2016 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...S WIND 15 TO 25 KT. OCCASIONAL GUSTS AROUND 35 KT...DIMINISHING IN THE AFTERNOON. LESS WINDS IN AREAS SOUTH OF CAPE MENDOCINO. * WAVES...SHORT PERIOD S WAVES AROUND 12 FT AT AROUND 9 SECONDS...ALONG WITH WESTERLY SWELL OF 4 TO 5 FEET. LOWER SEAS SOUTH OF CAPE MENDOCINO. SEAS WILL REMAIN HAZARDOUS AND CHAOTIC THROUGH EARLY AFTERNOON...BEFORE SUBSIDING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-270000- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 850 AM PDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S WIND AROUND 15 TO 20 KT. OCCASIONAL GUSTS OF 25 TO 30 KT. STRONGER GUSTS NEAR CAPE MENDOCINO. WINDS WILL DIMININISH THROUGH TONIGHT. * WAVES...SHORT PERIOD SW WAVES 8 TO 11 FT AT AROUND 9 TO 10 SECONDS THIS MORNING...ALONG WITH 4 TO 5 FT WESTERLY SWELL. SEAS WILL BE CHAOTIC. SEAS WILL BE GRADUALLY SUBSIDING THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
012 WHUS76 KEKA 262208 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 308 PM PDT WED OCT 26 2016 PZZ455-470-475-270400- /O.EXP.KEKA.GL.W.0055.000000T0000Z-161026T2200Z/ /O.NEW.KEKA.SC.Y.0101.161026T2208Z-161027T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 308 PM PDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...S 10 TO 20 KT. * WAVES...SHORT PERIOD S WAVES AROUND 8 FT AT 9 SECONDS...ALONG WITH NW SWELL OF 5 FEET AT 11 SECONDS. SEAS GRADUALLY SUBSIDING TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-270400- /O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 308 PM PDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WAVES...SHORT PERIOD SW WAVES AROUND 8 FT AT 9 SECONDS...ALONG WITH NW SWELL OF 5 FEET AT 11 SECONDS. SEAS GRADUALLY SUBSIDING TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 4:59 AM PDT, 9 hours 45 minutes earlier.
Area forecast discussion, Oct 24, 4:59 AM PDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 459 AM PDT MON OCT 24 2016 .SYNOPSIS...A cold front will bring rain and gusty winds that will spread across the area this morning. Showers will continue behind the front. A general wet pattern is expected to persist through the week. && .DISCUSSION...A strong and rapidly deepening low is off the ORegon coast. Models show this low dropping to around 970 MB. This will continue to move to the north, but is bringing a cold front to our area. As of 230 AM this cold front is about 60 miles offshore. It is expected to bring a period of moderate to heavy rain to the area this morning. Rainfall totals will vary, but will generally range from 1 to 2 inches. The heaviest amounts will be on the south slopes near the coast with less than an inch likely in areas such as Eureka that will see downsloping/drying winds. Gusty winds to 40 mph along the coast. There may be a few higher gusts if the convective nature of the front persists. This afternoon and tonight showers are expected behind the front. These are expected to mainly be in Humboldt and Del Norte counties. Instability is marginal so expect these storms won't be very strong. Cape is only 100 to 200 j/kg. Thunderstorms are likely over the waters north of Cape Mendocino, but it doesn't look very likely that any will make it onshore. Tuesday will be a break in between systems in most areas, although clouds will likely persist. A few showers are possible in the eastern part of the area. Tuesday night a warm front moves by the area coming from the southwest. This will bring some light to moderate rain to the coastal counties. Right behind this warm front is a cold front. Wednesday morning this is just off the coast. Here is where the models start to differ. The ECMWF keeps it offshore and dry most of the day, while the GFS moves it onshore and slowly across the area. The ECMWF finally moves it across the area Wednesday night. Gusty winds to 40 mph are expected with this front. Confidence is low in this system due to the fact that a slight shift could bring significantly different impacts to the area. Thursday night into Friday an upper level low slowly approaches the area. This brings another period of rain. The models are in fair agreement on this, but upper level lows like this tend to be more challenging than normal to predict. Southwest flows continues into the weekend with additional waves moving through the flow bringing periods of moderate to heavy rain and gusty winds. MKK && .AVIATION...Gusty south winds of 20 to 30 knots will continue at all terminals through much of the day. Light rain will overspread the region with visibilities dropping to 4 miles, occasionally lower. Area profilers also show 40 to 60 knots of wind at 2000 feet (highest near KCEC, lightest at KUKI), which was approaching LLWS criteria. Winds will decrease in speed by mid to late afternoon, with MVFR ceilings around 2500 expected at KUKI. Farther north, ceilings will remain in the VFR range. /PD && .MARINE...A series of storm systems will affect the region through the middle of next week. The first system is moving into our area now, with observations showing wind gusts to 45 knots across the outer waters, and near 30 knows closer to shore (within 10 nautical miles). Waves have been around 10 to 13 feet with short periods of less than 10 seconds. Thus, the current gale warning looks good and will keep headlines as they are. The next strong system looks to affect the region by the middle of the week, with yet another for the end of the week, followed by additional storms next week. In all of these systems the basic theme is the same, where they eject northeast while bringing periods of increased winds and seas. Additional headlines will likely be needed after this first system passes. /PD && .EKA Watches/Warnings/Advisories... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Gale Warning until 11 AM PDT this morning for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 24, 5:01 AM PDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 501 AM PDT MON OCT 24 2016 CAZ107>113-251215- NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 501 AM PDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ALONG THE RIDGES THIS MORNING. LOCALLY STRONGER WINDS ARE POSSIBLE WITH HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101>106-251215- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 501 AM PDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE ALONG THE RIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON MONDAY DAYTIME...MODERATE RAINFALL FOR THE AREA. GUSTY WINDS WILL DIMINISH BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 9:08 PM PDT | Small Craft Advisory | EKA | 4 hr | |
| Oct 24, 3:40 AM PDT | Special Marine Warning | EKA | 35 min | |
| Oct 24, 4:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 24, 4:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 24, 5:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 24, 2:44 PM PDT | Gale Watch | EKA | 18 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.